Alert archive / Tennessee / Flash Flood Warnings in 2013
Flash Flood Warning 14, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Apr 11, 2013, 4:51 AM CDT for 4 counties in Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2013, 4:51 AM CDT (09:51 UTC)
- Expired
- Apr 11, 2013, 8:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dyer County, TN, Gibson County, TN, Obion County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 99 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2188 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 362 m²/s²
- 0-3 km storm-relative helicity
- 472 m²/s²
- Significant tornado parameter
- 5.8
- Supercell composite
- 29.7
The text
As transmitted, in the capitals the NWS used until 2016.
076 WGUS54 KMEG 110951 FFWMEG TNC045-053-131-183-111345- /O.NEW.KMEG.FF.W.0014.130411T0951Z-130411T1345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 451 AM CDT THU APR 11 2013 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN DYER COUNTY IN NORTHWEST TENNESSEE... NORTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE... OBION COUNTY IN NORTHWEST TENNESSEE... WEAKLEY COUNTY IN NORTHWEST TENNESSEE... * UNTIL 845 AM CDT * AT 450 AM CDT...DOPPLER RADAR ESTIMATES 2 TO 3 INCHES OF RAINFALL HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN IN THE NEXT FOUR HOUR. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARTIN... TRENTON AND UNION CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... .BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. .MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3595 8890 3610 8941 3651 8928 3650 8855 $$
1 follow-up statement
213 WGUS74 KMEG 111336 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 836 AM CDT THU APR 11 2013 TNC045-053-131-183-111346- /O.EXP.KMEG.FF.W.0014.000000T0000Z-130411T1345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEAKLEY TN-DYER TN-GIBSON TN-OBION TN- 836 AM CDT THU APR 11 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 AM CDT FOR OBION... NORTHERN GIBSON...NORTHEASTERN DYER AND WEAKLEY COUNTIES... THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3595 8890 3610 8941 3651 8928 3650 8855 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 11, 12:14 AM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Apr 11, 12:14 AM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1214 AM CDT THU APR 11 2013 .UPDATE... UPDATED FOR 06Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 856 PM CDT WED APR 10 2013/ UPDATE...EVENING UPDATE. DISCUSSION... UPDATED TO INCLUDE NEW TOR WATCH 94 FOR MUCH OF WEST TENNESSEE...NORTH MISSISSIPPI EAST ARKANSAS AND THE MISSOURI BOOTHEEL. RANDOLPH AND LAWRENCE IN NORTHEAST ARKANSAS WILL BE ALLOWED TO EXPIRE AT 9 PM WITH THE EXPIRATION OF THE PREVIOUS WATCH. ANTICIPATE WE WILL BE CLEARING COUNTIES STEADILY AS THE SQUALL LINE SHIFT EAST AND THE ATMOSPHERE CONTINUES TO STABILIZE. HOWEVER FOR THE NEXT FEW HOURS HOURS SEVERE THUNDERSTORMS INCLUDING TORNADOES ARE POSSIBLE. THERE IS SOME QUESTION HOW FAR EAST THE LINE WILL BE ABLE TO MOVE WHILE STILL POSING A SEVERE THREAT...ESPECIALLY ALONG ITS SOUTHERN END IN NORTH MISSISSIPPI. .PREV DISCUSSION... /ISSUED 352 PM CDT WED APR 10 2013/ DISCUSSION... SEVERE WEATHER EVENT WAS BEGINNING TO UNFOLD OVER CENTRAL AR AT 2030Z...WITH SEVERE THUNDERSTORMS SHOWING DISTINCT ROTATION ON KLZK RADAR. AT THE SYNOPTIC SCALE... A 546DM 500MB LOW WAS LIFTING EAST THROUGH NEBRASKA THIS AFTERNOON. GOES WATER VAPOR IMAGERY SHOWED SHORTWAVE LIFTING NORTHEAST THROUGH EASTERN OK. THIS FEATURE WILL DRIVE A SURFACE LOW AND ATTENDANT SURFACE COLD FRONT INTO SOUTH CENTRAL IL BY 06Z. THE SOUTHERN EXTENT OF THIS FRONT WILL BE SLOWER MOVING...ARRIVING NEAR MEMPHIS...EXTENDING SOUTH TO SOUTH CENTRAL LA. A SOUTHERN BRANCH SHORTWAVE...WEST OF EL PASO THIS AFTERNOON... WILL EJECT ACROSS THE LOWER MS RIVER VALLEY THURSDAY. THIS SHORTWAVE WILL DRIVE THE SURFACE COLD FRONT AND MOST OF THE RAIN EAST OF THE MIDSOUTH BY MIDDAY THURSDAY. INCREASED TORNADO RISK WILL BE ASSOCIATED WITH DISCRETE PREFRONTAL CELLS OVER EAST AR AND THE MO BOOTHEEL LATE THIS AFTERNOON INTO THE MID/LATE EVENING. BY MID EVENING...DISCRETE CELLS SHOULD SHOW A TENDENCY TO TRANSITION INTO LINE SEGMENTS... POSSIBLY OVERTAKEN BY THE MAIN CONVECTIVE FRONTAL SQUALL LINE APPROACHING FROM THE WEST. LATE THURSDAY AND FRIDAY WILL SEE FAST ZONAL FLOW ALOFT ACROSS THE SOUTH CENTRAL AND SOUTHEAST CONUS. AIRMASS WILL REMAIN DRY...UNTIL SOUTHERLY LOW LEVEL FLOW RETURNS SUNDAY. ECMWF AND GFS MODELS SHOW SOUTHWESTERLY FLOW PREVAILING OVER THE MIDSOUTH IN THE EARLY TO MID PART OF NEXT WEEK...WITH MILD AND HUMID GULF AIRMASS PREVAILING. PWB && .AVIATION... 06Z TAF CYCLE PERSISTENT SHOWERS AND THUNDERSTORMS WILL AFFECT THE TAF SITES FOR TH BRUNT OF THIS TAF PERIOD...WITH CONDITIONS MAINLY FLUCTUATING BETWEEN MVFR AND IFR. IMPROVEMENTS WILL BE SEEN LATE IN THE PERIOD WITH VFR CONDITIONS AS THE STORM PUSHES EAST. SOUTH WINDS WILL VEER WESTERLY AS A COLD FRONT SLOWLY TRACKS THROUGH THE SITES. WINDS WILL DIMINISH LATE IN THE PERIOD AND BACK MORE SOUTHWESTERLY. JAB && .PRELIMINARY POINT TEMPS/POPS... MEM 57 63 43 65 / 100 50 0 0 MKL 60 63 43 62 / 100 70 0 0 JBR 52 61 41 63 / 100 30 0 0 TUP 64 68 43 69 / 90 100 10 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:22 AM CDT | Flash Flood Watch | MEG | Carroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more | 13 hr |
| Apr 11, 7:48 AM CDT | Flash Flood Warning | MEG | Carroll, Chester, Gibson, Henderson, Henry, Madison and 1 more | 3 hr |
| Apr 11, 8:29 AM CDT | Flash Flood Warning | MEG | Decatur | 10 hr |
| Apr 11, 9:12 AM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 12 hr |
Nearby
Flash Flood Warnings in Tennessee, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.